Table of Contents
Chinese Journal of Mathematics
Volume 2013, Article ID 852516, 7 pages
http://dx.doi.org/10.1155/2013/852516
Research Article

Optimal Lehmer Mean Bounds for the Combinations of Identric and Logarithmic Means

1College of Nursing, Huzhou Teachers College, Huzhou 313000, China
2School of Mathematics and Computation Science, Hunan City University, Yiyang 413000, China

Received 11 July 2013; Accepted 5 August 2013

Academic Editors: M. Coppens, Y. Miao, and P.-y. Nie

Copyright © 2013 Xu-Hui Shen et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. Allasia, C. Giordano, and J. Pečarić, “On the arithmetic and logarithmic means with applications to Stirling's formula,” Atti del Seminario Matematico e Fisico dell'Università di Modena, vol. 47, no. 2, pp. 441–445, 1999. View at Google Scholar
  2. H. Alzer, “Ungleichungen fur e/aab/eb,” Elemente der Mathematik, vol. 40, pp. 120–123, 1985. View at Google Scholar
  3. H. Alzer, “Ungleichungen für Mittelwerte,” Archiv der Mathematik, vol. 47, no. 5, pp. 422–426, 1986. View at Publisher · View at Google Scholar · View at Scopus
  4. F. Burk, “The geometric, logarithmic and arithmetic mean inequality,” The American Mathematical Monthly, vol. 94, no. 6, pp. 527–528, 1987. View at Publisher · View at Google Scholar
  5. B. C. Carlson, “The logarithmic mean,” The American Mathematical Monthly, vol. 79, no. 6, pp. 615–618, 1972. View at Publisher · View at Google Scholar
  6. T. P. Lin, “The power mean and the logarithmic mesn,” The American Mathematical Monthly, vol. 81, no. 8, pp. 879–883, 1974. View at Publisher · View at Google Scholar
  7. J. Maloney, J. Heidel, and J. Pečarić, “A reverse Hölder type inequality for the logarithmic mean and generalizations,” Journal of the Australian Mathematical Society Series B-Applied Mathematics, vol. 41, no. 3, pp. 401–409, 2000. View at Google Scholar · View at Scopus
  8. A. O. Pittenger, “Inequalities between arithmetic and logarithmic means,” Univerzitet u Beogradu. Publikacije Elektrotehniv ckog Fakulteta. Serija Matematika, vol. 678–715, pp. 15–18, 1980. View at Google Scholar
  9. A. O. Pittenger, “The symmetric, logarithmic and power means,” Univerzitet u Beogradu. Publikacije Elektrotehniv ckog Fakulteta. Serija Matematika, vol. 678–715, pp. 19–23, 1980. View at Google Scholar
  10. J. Sandor, “Inequalities for means,” in Proceedings of the 3rd Symposium of Mathematics and its Applications (Timisoara, 1989), pp. 87–90, Romanian Academy, Timisoara, Romania, 1990.
  11. J. Sándor, “On the identric and logarithmic means,” Aequationes Mathematicae, vol. 40, no. 1, pp. 261–270, 1990. View at Publisher · View at Google Scholar · View at Scopus
  12. J. Sándor, “A note on some inequalities for means,” Archiv der Mathematik, vol. 56, no. 5, pp. 471–473, 1991. View at Publisher · View at Google Scholar · View at Scopus
  13. J. Sandor, “On certain identities for means,” Studia Universitatis Babes-Bolyai Mathematica, vol. 38, no. 4, pp. 7–14, 1993. View at Google Scholar
  14. J. Sandor, “On certain inequalities for means,” Journal of Mathematical Analysis and Applications, vol. 189, no. 2, pp. 602–606, 1995. View at Publisher · View at Google Scholar · View at Scopus
  15. J. Sandor, “On refinements of certain inequalities for means,” Archiv der Mathematik, vol. 31, no. 4, pp. 279–282, 1995. View at Google Scholar
  16. J. Sandor, “Two inequalities for means,” International Journal of Mathematics and Mathematical Sciences, vol. 18, no. 3, pp. 621–623, 1995. View at Google Scholar
  17. J. Sandor, “On certain inequalities for means II,” Journal of Mathematical Analysis and Applications, vol. 199, no. 2, pp. 629–635, 1996. View at Google Scholar
  18. J. Sándor, “On certain inequalities for means, III,” Archiv der Mathematik, vol. 76, no. 1, pp. 34–40, 2001. View at Publisher · View at Google Scholar · View at Scopus
  19. H. Alzer and S.-L. Qiu, “Inequalites for means in two arivariables,” Archiv der Mathematik, vol. 80, no. 2, pp. 201–215, 2003. View at Google Scholar
  20. M. K. Vamanamurthy and M. Vuorinen, “Inequalities for means,” Journal of Mathematical Analysis and Applications, vol. 183, no. 1, pp. 155–166, 1994. View at Publisher · View at Google Scholar · View at Scopus
  21. J. Sandor and I. Rasa, “Inequalities for certain means in two arguments,” Nieuw Archief voor Wiskunde, vol. 15, no. 41, pp. 51–55, 1997. View at Google Scholar
  22. P. Kahlig and J. Matkowski, “Functional equations involving the logarithmic mean,” ZAMM Zeitschrift fur Angewandte Mathematik und Mechanik, vol. 76, no. 7, pp. 385–390, 1996. View at Google Scholar · View at Scopus
  23. A. O. Pittenger, “The logarithmic mean in n variables,” American Mathematical Monthly, vol. 92, no. 2, pp. 99–104, 1985. View at Google Scholar
  24. G. Polya and G. Szego, Isoperimetric Inequalities in Mathematical Physics, Princeton University Press, Princeton, NJ, USA, 1951.
  25. B. C. Carlson, “Algorithms involving aritmetic and geometric means,” American Mathematical Monthly, vol. 78, pp. 496–505, 1971. View at Google Scholar
  26. B. C. Carlson and J. L. Gustafson, “Total positivity of mean values and hypergeometric functions,” SIAM Journal on Mathematical Analysis, vol. 14, no. 2, pp. 389–395, 1983. View at Google Scholar
  27. P. S. Bullen, D. S. Mitrinovic, and P. M. Vasic, Means and Their Inequalities, D. Reidel, Dordrecht, The Netherlands, 1988.
  28. K. B. Stolarsky, “Hölder means, Lehmer means, and x-1 log cosh x,” Journal of Mathematical Analysis and Applications, vol. 202, no. 3, pp. 810–818, 1996. View at Publisher · View at Google Scholar · View at Scopus
  29. Z. Liu, “Remark on inequalities between Hölder and Lehmer means,” Journal of Mathematical Analysis and Applications, vol. 247, no. 1, pp. 309–313, 2000. View at Google Scholar
  30. E. F. Beckenbach, “A class of mean value functions,” American Mathematical Monthly, vol. 57, pp. 1–6, 1950. View at Google Scholar
  31. E. F. Beckenbach and R. Bellman, Inequalities, Springer, New York, NY, USA, 1965.
  32. Z. Pales, “Inequalites for sums of powers,” Journal of Mathematical Analysis and Applications, vol. 131, no. 1, pp. 265–270, 1988. View at Google Scholar
  33. K. B. Stolarsky, “The power and generalized logarithmic means,” American Mathematical Monthly, vol. 87, no. 7, pp. 545–548, 1980. View at Google Scholar
  34. H. Alzer, “Bestmogliche Abschatzungen fur spezielle Mittelwerte,” Prirodoslovno-Matematički Fakultet Sveučilišta u Zagrebu, vol. 23, no. 1, pp. 331–346, 1993. View at Google Scholar